Top
10
Doctor insights on: Antidote For Beta Blocker Overdose

Share
1

1
Antidote for beta blocker overdose?

Antidote for beta blocker overdose?

Answer: If severe or symptomatic, intravenous pressers (drugs that mimic adrenaline) and/or temporary pacing is needed. This is not to be tried at home kids! if not severe and patient young/healthy, might only need close monitoring and IV fluids in icu. I hope this person is in a hospital! ...Read more

Overdose (Definition)

When the maximum dose of medication ...Read more


3

3
Beta blocker overdose fatal?

Beta blocker overdose fatal?

Can be, not usually: Beta blockers can slow the heart, decrease blood pressure, cause abnormal heart rhythms (even fatal ones), cause bronchospasm (asthma/wheezing), heart failure, mental status changes, rash, allergic reactions. May require aggressive medical rx, especially if taken with other meds. ...Read more

4

4
What is the treatment for beta blocker overdose?

What is the treatment for beta blocker overdose?

Combination: If ingested within 2 hours of receiving treatment, activated charcoal will be given. Otherwise, the physician will use Atropine if patient is bradycardic and glucagon to enhance contractility. If refractory to the aforementioned drugs, then calcium and Insulin with dextrose can be administered. ...Read more

See 1 more doctor answer
5

5
What are the most common symptoms of beta blocker overdose?

What are the most common symptoms of beta blocker overdose?

Low heart rate...: Beta-blockers are used in the treatment of high blood pressure and some forms of tachyarrythmias (ie high heart rate rhythmn problems). An overdose of these medicines typically results in low heart rate and low blood pressure, which may be life-threatening, depending on the drug and dosage ingested. It is necessary to be evaluated in the er and possibly admitted for continued cardiac monitoring. ...Read more

See 1 more doctor answer
6

6
How do people treat b-blocker overdose?

How do people treat b-blocker overdose?

Go to Hospital: Determine the exact medication & if intentional ( suicide attempt ). Standard treatment of serious irregular or slow heart rate is performed & seizures are treated as usual. Hospitalization, observation & treatment are necessary until beta blocker effect has resolved. Do not "wait it out" at home. ...Read more

7

7
My father was diagnosed with b-blocker overdose. Should I be worried for him?

Possibly: It can be dangerous and deadly, but if managed and monitored properly, there should be no long term issues. ...Read more

9

9
Im from the uk, age 16, im currently taking 1/2 beta blocker 3 times a day to stop me from taking a panic attack etc w Could i overdose on this much and what times.should.i take these at?

Dose dependent: Beta blockers may be considered an off label "anxiolytic" (anti-anxiety drug), but the reality is that doctors appear to have no idea how it works. That should be a fairly clear warning sign as to why beta blockers should not be your first choice when it comes to your anxiety treatment. Scientists have no idea why beta blockers appear to reduce anxiety. Pl consult your GP re optimal dosing. ...Read more

See 2 more doctor answers
10

10
I overdosed on levothyroxcin when my numbers get back up will i be able to stop using the beta blocker?

I overdosed on levothyroxcin when my numbers get back up will i be able to stop using the beta blocker?

Yes : You'll be able to stop beta blockers once you are euthyroid again, at the discretion of your doctor. More importantly, sounds like you'll benefit from professional therapeutic counseling. ...Read more

See 1 more doctor answer